Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 7, 2013, 3:47 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2013, 3:47 PM MDT (21:47 UTC)
- Expired
- Jun 7, 2013, 4:30 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 36 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:09 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WUUS54 KEPZ 072147 SVREPZ NMC013-051-072230- /O.NEW.KEPZ.SV.W.0021.130607T2147Z-130607T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 347 PM MDT FRI JUN 7 2013 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... EAST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 430 PM MDT * AT 339 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 32 MILES NORTHWEST OF WHITE SANDS NATIONAL MONUMENT...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN SIERRA AND EXTREME NORTHEASTERN DONA ANA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND BLOWING DUST WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE SEEKING SAFE SHELTER. && LAT...LON 3309 10633 3288 10650 3306 10674 3321 10661 TIME...MOT...LOC 2144Z 305DEG 4KT 3308 10658 $$ FAUSETT
2 follow-up statements
986 WWUS54 KEPZ 072206 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 406 PM MDT FRI JUN 7 2013 NMC013-051-072230- /O.CON.KEPZ.SV.W.0021.000000T0000Z-130607T2230Z/ SIERRA NM-DONA ANA NM- 406 PM MDT FRI JUN 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTHEASTERN DONA ANA AND EAST CENTRAL SIERRA COUNTIES UNTIL 430 PM MDT... AT 356 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 31 MILES NORTHWEST OF WHITE SANDS NATIONAL MONUMENT...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS MAINTAINED ITS STRENGTH WITH NO SIGNS OF WEAKENING YET. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN SIERRA AND EXTREME NORTHEASTERN DONA ANA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3309 10633 3288 10650 3306 10674 3321 10661 TIME...MOT...LOC 2203Z 305DEG 4KT 3307 10656 $$ FAUSETT
928 WWUS54 KEPZ 072229 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 429 PM MDT FRI JUN 7 2013 NMC013-051-072239- /O.EXP.KEPZ.SV.W.0021.000000T0000Z-130607T2230Z/ SIERRA NM-DONA ANA NM- 429 PM MDT FRI JUN 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN DONA ANA AND EAST CENTRAL SIERRA COUNTIES WILL EXPIRE AT 430 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3309 10633 3288 10650 3306 10674 3321 10661 TIME...MOT...LOC 2229Z 305DEG 4KT 3305 10653 $$ FAUSETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:03 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 7, 12:03 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1203 PM MDT FRI JUN 7 2013
.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO NEW MEXICO AND WESTERN TEXAS
AND THIS WILL BRING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE
WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. FOR SATURDAY
THROUGH NEXT WEEK WESTERLY WINDS WILL PRODUCE HOT AND MOSTLY DRY
WEATHER FOR THE BORDERLAND.
&&
.DISCUSSION...
THE POTENTIAL FOR SEVERE CONVECTION LOOKS PRONOUNCED FOR THIS
AFTERNOON AND THIS EVENING ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS. EAST TO SOUTHEAST LOW LEVEL FLOW CONTINUES TO TRANSPORT
ABUNDANT MOISTURE INTO THE AREA WITH DEWPOINTS ABOVE 50 F FOR MOST
OF THE CWA EARLY THIS AFTERNOON. MORNING SOUNDING SHOWED A HIGHLY
UNSTABLE AIR MASS WITH A 3000 J/KG MUCAPE ALONG WITH A .9 INCH
PRECIPITABLE WATER. WIND SHEAR ALSO SIGNIFICANT WITH 10 TO 20 KT
LOW LEVEL EASTERLIES BENEATH 20 TO 30 KT WESTERLY WINDS AT MID
LEVELS. THUS A FEW STORMS WILL LIKELY DEVELOP AT LEAST MODERATE
MID LEVEL ROTATION WITH ATTENDANT UPDRAFT ENHANCEMENT. WET BULB
ZERO HEIGHT ALSO LOW AT AROUND 8000 FEET AGL. THUS THERE IS A RISK
OF SEVERE WEATHER INCLUDING LARGE HAIL AND STRONG DOWNBURSTS THIS
AFTERNOON AND THIS EVENING WITH LOCALLY HEAVY RAINS ALSO EXPECTED.
TRIGGERING/STORM INITIATION MECHANISMS SHOULD CONSIST OF WEAK
UPPER WAVE APPROACHING FROM THE NORTHWEST PLUS LOW LEVEL MOISTURE
CONVERGENCE ASSOCIATED WITH FRONTAL/THERMAL TROUGH. SOUNDING ALSO
SHOWS LITTLE CONVECTIVE INHIBITION MEANING SURFACE HEATING MAY
PROVIDE SOME FORCING. FINALLY UPSLOPE FLOW MAY FORCE SOME UPDRAFTS
OVER HIGHER TERRAIN.
BY SATURDAY AFTERNOON SURFACE TROUGH WILL BECOME ESTABLISHED EAST
OF THE ROCKIES WITH LOW LEVEL FLOW BECOMING MORE WESTERLY. THIS
WILL ADVECT HOT MUCH DRIER AIR MASS INTO THE CWA. STRONG UPPER
RIDGE WILL ALSO COVER THE SOUTHERN ROCKIES FOR MOST OF NEXT WEEK.
THESE FACTORS WILL BRING MOSTLY DRY WEATHER AND HOT TEMPERATURES
TOMORROW THROUGH NEXT THURSDAY.
&&
.AVIATION...VALID 08/00Z-09/00Z.
VFR THRU THE PERIOD. FEW-SCT080-100 SCT-BKN150-200 THRU 12Z...THEN
FEW-SCT150-200. S TO SE WINDS 5-15KTS THRU 12Z THEN SHIFTING
TO THE W AT 10-20G30KTS. VARIABLE WINDS WITH GUSTS TO 50KTS NEAR
THUNDERSTORMS. WDLY SCT TO SCT 2-4SM BKN040-060CB THRU 06Z MAINLY
EAST OF DIVIDE.
&&
.FIRE WEATHER...
ONE MORE DAY OF THUNDERSTORM CHANCES WITH THE THREAT FOR SEVERE
WEATHER THIS AFTERNOON AND EVENING. DRY LIGHTNING IS STILL A
DEFINITE POSSIBILITY OVER THE NORTHERN AND WESTERN GILA THIS
AFTERNOON ESPECIALLY. MUCH DRIER AIR WITH HOT TEMPERATURES WILL
RETURN TOMORROW WITH HIGHS OVER THE LOWLANDS APPROACHING 100 DEGREES
AGAIN. WINDS ALSO LOOK BREEZY TO WINDY OVER FAR SOUTHWEST NEW MEXICO
WHICH COULD LEAD TO CRITICAL CONDITIONS DEVELOPING. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR ZONES 110 AND 111.
HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE UPCOMING WORK WEEK
WITH HIGHS IN THE 100-105 RANGE AND SINGLE DIGIT RELATIVE
HUMIDITIES. WINDS SHOULD REMAIN LIGHT WITH UPPER HIGH OVER REGION SO
CRITICAL CONDITIONS NOT EXPECTED. SOME HINTS OF THE FIRST MONSOON
MOISTURE SURGE SHOWING UP IN MODELS GOING INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 71 100 75 102 77 / 40 10 0 0 0
SIERRA BLANCA 69 96 70 98 70 / 40 10 0 10 10
LAS CRUCES 62 98 68 98 67 / 40 10 0 0 0
ALAMOGORDO 65 98 71 93 70 / 40 10 0 0 0
CLOUDCROFT 42 73 44 79 47 / 50 10 10 10 10
TRUTH OR CONSEQUENCES 64 96 69 98 69 / 30 10 0 0 0
SILVER CITY 56 92 58 93 57 / 30 10 0 0 0
DEMING 61 100 67 100 66 / 30 0 0 0 0
LORDSBURG 61 103 67 98 66 / 10 0 0 0 0
WEST EL PASO METRO 72 98 77 101 77 / 40 10 0 0 0
DELL CITY 63 97 67 101 71 / 40 10 0 10 10
FORT HANCOCK 70 102 73 103 76 / 30 10 0 0 0
LOMA LINDA 64 89 65 94 66 / 40 10 0 10 10
FABENS 68 99 72 102 74 / 40 10 0 0 0
SANTA TERESA 68 99 74 99 73 / 40 10 0 0 0
WHITE SANDS HQ 71 97 72 97 76 / 50 10 0 0 0
JORNADA RANGE 57 98 63 99 62 / 40 10 0 0 0
HATCH 64 96 70 97 69 / 40 10 0 0 0
COLUMBUS 66 99 72 99 71 / 30 0 0 0 0
OROGRANDE 64 99 70 100 69 / 40 10 0 0 0
MAYHILL 49 84 51 89 53 / 50 10 10 10 10
MESCALERO 46 85 48 90 50 / 50 10 10 10 10
TIMBERON 45 81 47 86 49 / 50 10 10 10 10
WINSTON 46 88 48 92 51 / 30 10 0 0 0
HILLSBORO 57 90 58 96 59 / 30 10 0 0 0
SPACEPORT 63 97 69 98 68 / 40 10 0 0 0
LAKE ROBERTS 47 92 48 93 50 / 30 10 0 0 0
HURLEY 55 94 58 94 57 / 20 10 0 0 0
CLIFF 46 100 54 97 53 / 30 10 0 0 0
MULE CREEK 43 99 44 94 45 / 20 0 0 0 0
FAYWOOD 57 93 58 94 59 / 30 10 0 0 0
ANIMAS 62 103 68 98 67 / 10 0 0 0 0
HACHITA 61 101 67 98 66 / 10 0 0 0 0
ANTELOPE WELLS 63 102 69 98 68 / 10 0 0 0 0
CLOVERDALE 60 96 61 94 62 / 10 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ110-111.
TX...NONE.
&&
05 ROGASH/26 GRZYWACZHazardous weather outlook, Jun 7, 10:08 AM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1008 AM MDT FRI JUN 7 2013 NMZ401>417-TXZ418>424-081745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1008 AM MDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WITH AN UPPER DISTURBANCE APPROACHING FROM THE NORTHWEST AND LOW LEVEL FORCING OCCURRING NEAR A SURFACE FRONT AND TROUGH. AS A RESULT THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER THE FORECAST AREA MAINLY FROM MID AFTERNOON THROUGH THE LATE EVENING. A FEW STORMS MAY PRODUCE HAIL UP TO THE SIZE OF GOLF BALLS ALONG WITH 70 MPH WINDS. IN ADDITION OVER AN INCH OF RAIN MAY FALL OVER ISOLATED LOCATIONS CAUSING LOCALIZED FLOODING. DRY LIGHTNING MAY OCCUR AND IGNITE WILDFIRES WEST OF THE DIVIDE AND OVER THE GILA REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY HOT DRIER AIR WILL FLOW INTO THE REGION DURING THIS TIME. THUS MOSTLY DRY WEATHER IS EXPECTED WITH ONLY VERY SLIGHT CHANCES FOR MAINLY MOUNTAIN THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO CALL IN ANY SIGNIFICANT WEATHER TO THE NWS OFFICE VIA OUR 800 NUMBER OR CALL LOCAL LAW ENFORCEMENT OR TWEET US A REPORT USING OUR OFFICE USERNAME @NWSELPASO ROGASH
In the hours before
Special weather statement, Jun 7, 2:40 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 240 PM MDT FRI JUN 7 2013 NMZ401>403-408-072145- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON 240 PM MDT FRI JUN 7 2013 ...STRONG THUNDERSTORMS OVER GRANT COUNTY NEW MEXICO... AT 230 PM AN AREA OF STRONG THUNDERSTORMS WERE MOVING TO THE SOUTHEAST ACROSS GRANT COUNTY IN SOUTHWEST NEW MEXICO. THE MOST INTENSE ACTIVITY WAS MOVING INTO THE VICINITY OF SILVER CITY....MULE CREEK...TYRONE AND IRON CREEK CAMPGROUND. THE STORMS MAY PRODUCE DIME SIZED HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAINFALL WITH LOCALIZED FLOODING. PEOPLE IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY. DRIVERS SHOULD STAY ALERT FOR LOW VISIBILITIES AND WATER COVERED ROADS. | ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:21 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 54 min |
| Jun 7, 12:09 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 11 hr |
| Jun 7, 2:25 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 50 min |
| Jun 7, 2:47 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 43 min |
| Jun 7, 3:20 PM MDT | Areal Flood Advisory | EPZ | Grant | 115 min |
| Jun 7, 3:59 PM MDT | Flash Flood Warning | EPZ | Grant | 91 min |
| Jun 7, 4:14 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 61 min |
| Jun 7, 4:35 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 55 min |
| Jun 7, 4:47 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 43 min |
| Jun 7, 5:12 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 63 min |
| Jun 7, 5:28 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 47 min |
| Jun 7, 5:31 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 59 min |
| Jun 7, 5:37 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.